Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 97, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2002, 5:26 PM CDT for Sevier County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2002, 5:26 PM CDT (22:26 UTC)
- Expired
- May 27, 2002, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 272226 SVRSHV ARC133-272315- /NEW.KSHV.SV.W.0192.272225-272315/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 525 PM CDT MON MAY 27 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 615 PM CDT * AT 525 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST NORTHWEST OF DE QUEEN...MOVING NORTHEAST NEAR 10 MPH. * THE SEVERE THUNDERSTORM WILL EFFECT THE TOWNS OF GILLHAM AND DE QUEEN... THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. IF CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DO NOT REMAIN OUTSIDE. VERY HEAVY RAINFALL WILL ALSO BE OBSERVED WITH THIS SEVERE THUNDERSTORM. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS UNTIL 615 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:45 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 27, 2:45 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT MON MAY 27 2002 WEAK UPPER LOW SPINNING OVER NEW MEXICO IS MOVING THE SOUTHERN STREAM JET ACROSS NORTHWEST TEXAS AND WESTERN OKLAHOMA GIVING THIS AREA FAVORABLE DYNAMICS FOR A LARGE AREA OF THUNDERSTORMS WHICH ARE MOVING SLOWLY...AND I MEAN SLOWLY EAST TO ABOUT THE DALLAS FORT WORTH AREA NORTHEAST INTO SOUTHEAST OKLAHOMA. SURFACE WINDS FROM THE SOUTH ARE INCREASING OVER EAST TEXAS AHEAD OF THIS ACTIVITY. AT THE SURFACE WEAK HIGH PRESSURE CONTINUES OVER THE SOUTHEAST STATES WITH LOW PRESSURE OVER WEST TEXAS. THE SURFACE LOW WILL DRIFT EAST INTO CENTRAL TEXAS BY WEDNESDAY. AT THE UPPER LEVELS UPPER LOW BECOMES MORE OF AN OPEN TROUGH AS IT MOVES EAST SETTING UP OVERHEAD BY WEDNESDAY AND SHIFTS EAST THURSDAY AS RIDGE BUILDS NORTH OVER THE DESERT SOUTHWEST. UPPER FLOW BECOMES NORTHWEST THURSDAY AND MORE NORTH TO NORTHEAST FRIDAY AND SATURDAY. THE TROUGH MOVES EAST SATURDAY NIGHT AS UPPER RIDGE BUILDS EAST INTO THE CENTRAL STATES. WILL GO WITH HIGHER RAIN CHANCES NORTH THIS EVENING BASED ON CURRENT RADAR WITH STORMS CLOSEST TO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS AREAS. NOT SURE IF ACTIVITY WILL MAKE IT TO FAR INTO EAST TEXAS BEFORE DYING SO LOUISIANA MAY ONLY HAVE ISOLATED STORMS. MAINLY SLIGHT CHANCE TUESDAY...INCREASING FOR WEDNESDAY AND THURSDAY INTO FRIDAY EASTERN SECTIONS. THE LAST THREE DAYS LOOK WARMER AND DRIER WITH HIGHS IN THE LOWER 90S. FCSTID = 9 SHV 067/088/067/086 2112 MLU 067/088/067/087 1112 TXK 066/087/067/085 3223 TYR 068/089/068/087 3113 LFK 068/089/069/088 3123 .SHV...NONE.
In the hours before
Local storm report, May 27, 4:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
455 PM CDT MON MAY 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0433 PM 3 NE HOPE AR .75 INCH HAIL
05/27/02 HEMPSTEAD HAIL COVERING THE
GROUND. REPORTED BY
LAW ENFORCEMENT
0440 PM 3 NE HOPE AR 2.00 INCH HAIL
05/27/02 HEMPSTEAD REPORTED BY LAW
ENFORCEMENT.
22Local storm report, May 27, 5:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT MON MAY 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0440 PM 3 NE HOPE AR WIND DAMAGE
05/27/02 HEMPSTEAD TREES DOWN IN PERRYTOWN.
REPORTED BY LAW
ENFORCEMENT.
0500 PM 3 W EMMET AR FLOODING
05/27/02 HEMPSTEAD HWY 67 CLOSED BETWEEN
EMMET AND PERRYTOWN.
REPORTED BY LAW
ENFORCEMENT.
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:28 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 62 min |
| May 27, 4:53 PM CDT | Flash Flood Warning | SHV | Hempstead | 112 min |
| May 27, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 51 min |
| May 27, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.